Alert archive / Oklahoma / Freeze Watches in 2021

Freeze Watch 5, NWS Tulsa, OK

November 3, 20214 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this freeze watch at Nov 3, 2021, 3:40 AM CDT for 4 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 3:40 AM CDT (08:40 UTC)
In effect from
Nov 4, 2021, 1:00 AM CDT
Expired
Nov 3, 2021, 3:08 PM CDT
In force
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS74 KTSA 030840
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
340 AM CDT Wed Nov 3 2021

ARZ002-011-020-031645-
/O.UPG.KTSA.FZ.A.0004.211104T0600Z-211104T1400Z/
/O.NEW.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/
Carroll-Madison-Franklin-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Ozark, and Charleston
340 AM CDT Wed Nov 3 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Carroll, Madison and Franklin Counties.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation. If you have plants, small trees or other 
tender vegetation which could be harmed by a freeze, take the time
now to protect them. Potted plants normally left outdoors should 
be covered or brought inside away from the cold. 

&&

$$

ARZ001-010-019-OKZ058-063-068-069-072-031645-
/O.NEW.KTSA.FZ.A.0005.211104T0600Z-211104T1400Z/
Benton-Washington AR-Crawford-Ottawa-Delaware-Cherokee-Adair-
Sequoyah-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Van Buren, Miami, Grove, Jay, Tahlequah, Stilwell, 
and Sallisaw
340 AM CDT Wed Nov 3 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and 
  Sequoyah Counties. In Arkansas, Benton, Washington AR and 
  Crawford Counties.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation. If you have plants, small trees or other 
tender vegetation which could be harmed by a freeze, take the time
now to protect them. Potted plants normally left outdoors should 
be covered or brought inside away from the cold. 

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
615 
WWUS74 KTSA 031522
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1022 AM CDT Wed Nov 3 2021

ARZ002-011-020-040000-
/O.CON.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/
Carroll-Madison-Franklin-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Ozark, and Charleston
1022 AM CDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Carroll, Madison and Franklin Counties.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and
tender vegetation. If you have plants, small trees or other
tender vegetation which could be harmed by a freeze, take the
time now to protect them. Potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

ARZ001-010-019-OKZ058-063-068-069-072-040000-
/O.CON.KTSA.FZ.A.0005.211104T0600Z-211104T1400Z/
Benton-Washington AR-Crawford-Ottawa-Delaware-Cherokee-Adair-
Sequoyah-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Van Buren, Miami, Grove, Jay, Tahlequah, Stilwell, 
and Sallisaw
1022 AM CDT Wed Nov 3 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and 
  Sequoyah Counties. In Arkansas, Benton, Washington AR and 
  Crawford Counties.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and
tender vegetation. If you have plants, small trees or other
tender vegetation which could be harmed by a freeze, take the
time now to protect them. Potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
471 
WWUS74 KTSA 032008
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
308 PM CDT Wed Nov 3 2021

ARZ001-010-019-OKZ058-063-068-069-072-041400-
/O.UPG.KTSA.FZ.A.0005.211104T0600Z-211104T1400Z/
/O.EXA.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/
Benton-Washington AR-Crawford-Ottawa-Delaware-Cherokee-Adair-
Sequoyah-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Van Buren, Miami, Grove, Jay, Tahlequah, Stilwell, 
and Sallisaw
308 PM CDT Wed Nov 3 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and 
  Sequoyah Counties. In Arkansas, Benton, Washington AR and 
  Crawford Counties.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation. If you have plants, small trees or other 
tender vegetation which could be harmed by a freeze, take the time 
now to protect them. Potted plants normally left outdoors should 
be covered or brought inside away from the cold. 

&&

$$

ARZ029-OKZ049-074>076-041400-
/O.EXA.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/
Sebastian-Pushmataha-Haskell-Latimer-Le Flore-
Including the cities of Fort Smith, Antlers, Clayton, Stigler, 
Wilburton, and Poteau
308 PM CDT Wed Nov 3 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Oklahoma, Pushmataha, Haskell, Latimer and Le Flore 
  Counties. In Arkansas, Sebastian County.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation. If you have plants, small trees or other 
tender vegetation which could be harmed by a freeze, take the time
now to protect them. Potted plants normally left outdoors should 
be covered or brought inside away from the cold. 

&&

$$

ARZ002-011-020-041400-
/O.CON.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/
Carroll-Madison-Franklin-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Ozark, and Charleston
308 PM CDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Carroll, Madison and Franklin Counties.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and
tender vegetation. If you have plants, small trees or other
tender vegetation which could be harmed by a freeze, take the
time now to protect them. Potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Nov 3, 3:34 AM CDT, 6 minutes earlier.

Area forecast discussion, Nov 3, 3:34 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
334 AM CDT Wed Nov 3 2021

.DISCUSSION...
The main challenges for this forecast cycle will be rain chances
this morning, and the potential for a light freeze both tonight
and Thursday night in some areas. There are some uncertainties at
play regarding freeze/frost potential both nights, which will be
outlined below.

Numerous showers persist generally along and south of US 412
early this morning, with a few lightning strikes within a narrow
band of enhanced activity near the Red River. The overall trend
will be a decrease in coverage through the morning hours from the
northwest, though at least some chance will linger most of the
morning as northern stream shortwave slides southeast. Another
cool afternoon with mostly cloudy skies, but a few breaks in low
deck possible across northern areas this afternoon.

Some clearing is likely overnight with subsidence in the wake of
system, however most guidance indicates persistent low clouds may
inhibit the degree of cooling in much of the area. Highest
confidence in clearing skies and resultant temps below freezing
remains across parts of far northwest AR, and as such the previous
freeze watch will be upgraded to a warning for tonight. Have also
opted to issue a freeze watch for the remainder of northwest AR as
well as adjacent areas of northeast OK, as some guidance suggests
clearing could back build into these areas, and perhaps even
parts of southeast OK, which would put normally colder valleys
down there at risk. This will need to be re-evaluated in later
forecasts.

After a modest warm up Thursday, potential for a widespread light
freeze appears greater. However, returning south winds on back
side of sfc high will keep temps from bottoming out in parts of
northeast OK, especially from Tulsa west. And, there are some
suggestions that low clouds could even return in these same areas.
In any case, additional freeze highlights will be needed for
parts of the forecast area Thursday night.

Beyond that, a warmer regime will take over for several days, with
well above normal temperatures by early next week. This pattern
will also support gusty south winds and some attendant fire
weather danger could present itself, especially in areas that see
a significant freeze.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  38  56  38 /  30   0   0   0
FSM   48  36  57  34 /  60   0   0   0
MLC   49  37  56  34 /  50   0   0   0
BVO   51  35  55  37 /  20   0   0   0
FYV   48  29  54  29 /  50   0   0   0
BYV   48  32  54  32 /  30   0   0   0
MKO   48  36  54  35 /  50   0   0   0
MIO   51  33  54  34 /  20   0   0   0
F10   49  37  56  35 /  50   0   0   0
HHW   49  39  56  34 /  60   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Thursday morning for
     OKZ058-063-068-069-072.

AR...Freeze Watch from late tonight through Thursday morning for
     ARZ001-010-019.

     Freeze Warning from 1 AM to 9 AM CDT Thursday for ARZ002-011-020.

&&

SHORT TERM...14
LONG TERM....14
Hazardous weather outlook, Nov 2, 3:39 PM CDT, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
339 PM CDT Tue Nov 2 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
339 PM CDT Tue Nov 2 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA... Mainly far southeast Oklahoma.
	ONSET... This Evening.

DISCUSSION...
Widespread rainfall will develop late this afternoon and evening.
Rainfall rates are not expected to be too high (around one quarter
inch per hour at times) but a prolonged period of light to
moderate rain will yield amounts of one quarter to one half inch
for most with locally higher amounts of three quarters to near one
inch possible with the best chance for higher amounts near the
Red River. A very low chance for a lightning strike or two remains
possible across far southeast Oklahoma this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY THROUGH MONDAY...No Hazards.

EXTENDED DISCUSSION...
Rain chances will decrease Wednesday, with freezing temperatures
possible Wednesday night and more likely, Thursday night. Friday
night will see slightly warmer temperatures but some locations may
still see temperatures dip to around freezing.

weather.gov/tulsa contains additional information.

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:40 AM CDTFreeze WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, Ottawa and 1 more29 hr

Nearby

Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.